Truncated Lévy distributions in an inelastic gas

R. Lambiotte, L. Brenig

    Research output: Contribution to journalArticlepeer-review

    40 Downloads (Pure)

    Abstract

    We study a one-dimensional model for granular gases, the so-called inelastic Maxwell model. We show theoretically the existence of stationary solutions of the unforced case, that are characterized by an infinite average energy per particle. Moreover, we verify the quasi-stationarity of these states by performing numerical simulations with a finite number of particles, thereby highlighting truncated Lévy distributions for the velocities.
    Original languageEnglish
    Pages (from-to)309-313
    Number of pages5
    JournalPhysics Letters, Section A: General, Atomic and Solid State Physics
    Volume345
    Issue number4-6
    DOIs
    Publication statusPublished - 3 Oct 2005

    Fingerprint

    Dive into the research topics of 'Truncated Lévy distributions in an inelastic gas'. Together they form a unique fingerprint.

    Cite this